It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Blood and Blood Vessel Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-11-2007, 11:05 AM   #1
Veteran
(female)
 
Join Date: Jan 2006
Location: USA
Posts: 446
lorriem HB User
coumadin and diarrhea

My husband is on coumadin and has been on it since March.He takes a 5 mg tab everyday.It seems lately that he is getting diarrhea more often and everytime he starts the diarrhea his INR level is high.Last week it jumped from 2.8 to 3.8. he was told to skip a pill and his diarrhea stopped it started again this am and tomorrow is his blood test so I am sure his inr level will again be high. Last week he asked why couldn't he take 2.5 mg a day and was told most people take at least 30 mg a day. SO WHat??? He has never had diarrhea before always normal. Has anyone else had this problem?

 
Old 06-11-2007, 11:05 PM   #2
Senior Member
(female)
 
Join Date: Sep 2004
Location: North Carolina
Posts: 242
waterfairy HB User
Re: coumadin and diarrhea

Is your husband on any other medications besides the Coumadin? Just a thought I had. I am currently on 10mg a day of Coumadin and don't have the diarrhea problems, but that's not to say your husband is having an issue because of the medication. Sometimes it's best to ask the pharmacist questions about medications, because they deal with it on a daily basis. I would really suggest talking with the pharmacy you get your Rx from and see what they have to say. Best of luck to you both!

 
Sponsors Lightbulb
   
Old 06-12-2007, 07:58 AM   #3
Veteran
(female)
 
Join Date: Jan 2006
Location: USA
Posts: 446
lorriem HB User
Re: coumadin and diarrhea

Thank you for your reply and yes he is on other meds and we have asked the druggest if this could be the cause and he said no but diarrhea is a side effect of coumadin and I have read that when you have diarrhea that vitamen k will not be absorbed like it should be therefore the higher inr level. My husband just got back from his blood test so we will see what his levels are tomorrow. If they are high I will ask his doctor to try a lower dose instead of skipping a pill for one day which to me is not the way to stabilize him.It is just a quick fix for that week.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Coumadin/Warfarin Issues Lynne64 Blood and Blood Vessel 8 10-25-2010 12:58 PM
How long do I have to take Coumadin for a blood clot? AugustPt1 Blood and Blood Vessel 3 02-13-2008 12:14 PM
waterfairy, update on coumadin hmlyn04 Blood and Blood Vessel 4 11-14-2007 05:59 PM
Coumadin and Soy Milk kathya Blood and Blood Vessel 9 11-08-2007 07:04 AM
Going off of Coumadin for dental work (or a short period of time)? waterfairy Blood and Blood Vessel 0 09-28-2007 11:25 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



midwest1 (9), Pottsey1 (7), ladybud (7), Cangal (6), japlopper (4), femmedeviant (3), jennifer2019 (3), drs (3), BiggerMac (2), vad (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:12 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!